MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBH130502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Review of manufacturing record history confirmed device met pre-release specifications.Device remains implanted.Therefore, direct product analysis is not possible.
 
Event or Problem Description
The following was reported to gore: during treatment in the superior vena cava, access was made from the groin area.After sheath placement, a gore® viabahn® endoprosthesis with heparin bioactive surface (vsx device) was delivered to the treatment area.Deployment was initiated and the vsx device expanded about halfway when deployment stopped.As reported, the physician made attempts to complete the deployment by pulling steadily on the line.However, the deployment line broke.Access was then made from the axillary artery and a balloon catheter was delivered to the treatment site.The balloon was inflated and the vsx device expanded completely.The procedure ended with good results.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The device remains implanted; therefore, direct product analysis could not be conducted.However, an engineering evaluation was conducted: the manufacturing records were reviewed, and the device lot met all pre-release specifications.The cause of the stuck deployment line cannot be established because the endoprosthesis was not returned.There are potential design and process failure modes considered for possible cause contribution, but there are no data to either confirm or dismiss them as cause of the stuck deployment line.The broken deployment line is a probable result of the physician continuing to apply traction to the stuck deployment line as described in the complaint.The following were requested but not made available: patient dob or age; gender, weight, relevant medical history.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11314726
Report Number2017233-2021-01664
Device Sequence Number2737143
Product Code NIP
UDI-Device Identifier00733132623280
UDI-Public00733132623280
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/24/2021
Device Model NumberVBH130502A
Device Catalogue NumberVBH130502A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/31/2021
Patient Sequence Number1